Duke Mathematical Journal

Jorgensen’s inequality for discrete groups in normed algebras

Shmuel Friedland and Sa’ar Hersonsky

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J. Volume 69, Number 3 (1993), 593-614.

Dates
First available in Project Euclid: 20 February 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1077293728

Digital Object Identifier
doi:10.1215/S0012-7094-93-06924-4

Mathematical Reviews number (MathSciNet)
MR1208812

Zentralblatt MATH identifier
0799.30033

Subjects
Primary: 46H99: None of the above, but in this section
Secondary: 46K05: General theory of topological algebras with involution 47A63: Operator inequalities 47D03: Groups and semigroups of linear operators {For nonlinear operators, see 47H20; see also 20M20}

Citation

Friedland, Shmuel; Hersonsky, Sa’ar. Jorgensen’s inequality for discrete groups in normed algebras. Duke Math. J. 69 (1993), no. 3, 593--614. doi:10.1215/S0012-7094-93-06924-4. http://projecteuclid.org/euclid.dmj/1077293728.


Export citation

References

  • [Bea] A. F. Beardon, The Geometry of Discrete Groups, Graduate Texts in Math, vol. 91, Springer-Verlag, New York, 1983.
  • [Fri] S. Friedland, Nonoscillation, disconjugacy and integral inequalities, Mem. Amer. Math. Soc. 7 (1976), no. 176, v+78.
  • [Her1] S. Hersonksy, A generalization of Shimizu-Leutbecher lemma and the Jorgenson inequality to Möbius transformations in $\hatR^n$, to appear in Proc. Amer. Math. Soc.
  • [Her2] S. Hersonksy, Covolume estimates for discrete hyperbolic isometries having parabolic elements, to appear in Michigan Math J.
  • [HJ] R. A. Horn and C. R. Johnson, Matrix Analysis, Cambridge University Press, Cambridge, 1985.
  • [Hup] B. Huppert, Endliche Gruppen I, Die Grundlehren der Mathematischen Wissenschaften, Band 134, Springer-Verlag, New York, 1967.
  • [Jor] T. Jorgensen, On discrete groups of Möbius transformations, Amer. J. Math. 98 (1976), no. 3, 739–749.
  • [Mar]1 M. Marcus, Finite Dimensional Multilinear Algebra I, Pure Appl. Math., vol. 23, Marcel Dekker, New York, 1973.
  • [Mar]2 M. Marcus, Finite Dimensional Multilinear Algebra II, Pure Appl. Math., vol. 23, Marcel Dekker, New York, 1975.
  • [Mar1] G. J. Martin, On discrete Möbius groups in all dimensions: A generalization of Jorgensen's inequality, Acta Math. 163 (1989), no. 3-4, 253–289.
  • [Mar2] G. J. Martin, Balls in hyperbolic manifolds, J. London Math. Soc. (2) 40 (1989), no. 2, 257–264.